The day after the injections the bubble was there and has remained for five days. I iced it and tried everything but no change at all. I don't know if it's swollen or product. I imagine if it was swollen I would see some improvement but nothing so far. I just would like to know options at this point. I look worse than before and am now leary on returning to the same surgeon to "fix" it.
Five Days Ago I Had Restylane Under my Eyes and I Have Iced It but I Still Have a "Bubble" Which Looks Awful? (photo)
Doctor Answers (14)
Bubble from Restylane
Sorry about your experience. I can understand why it is distressing. It appears as if the Restylane was injected a little too superficial in the skin and would probably benefit from some massage to spread the product or an injection of Hyaluronidase to dissolve the product. Don't despair, it can be fixed.
Even if you do not intend to have your original surgeon fix the issue, I would encourage you to go back in for a recheck and allow him the opportunity to discuss possible resolutions. Some times weird things happen even with great surgeons injecting. Also, it needs to be documented in your chart so your progress can be followed. In the event your surgeon is a new injector, he needs to see the issue and learn so it doesn't happen again.
Bubble of Restylane Can Be Corrected
When undergoing a filler there is always a possibility of having a lump, bump, or bubble after the injection. The wonderful aspect of Restylane, is that it is temporary and it can be dissolved. For whatever reason, you did not have a good result with your filler. In most cases, I advise to wait 2 weeks to let the filler settle as sometimes these issues will resolve themselves. If you cannot wait, then you can have in injected with Vitrasse and dissolve the filler. As a patient, you have the right to go to another doctor if you do not feel comfortable with your current MD.
I wish you the best
Web reference: http://www.carolinafacialplasticsurgery.com/facial-fillers/
Bubble following Restylane treatment
Hello, and sorry to hear about the issue you are experiencing following your Restylane treatment. It is still soon after your procedure, and difficult to determine if the bubble is due to swelling or product. The swelling can persist past the 5 day point, so it would be best to give it a little bit of time before coming to any conclusions. Waiting two weeks would be best. If necessary, the filler can be dissolved with the enzyme hyaluronidase, and your tear trough will appear as it did prior to any injections. I hope this helps, and I wish you the best of luck.
You might also like...
Restylane Too Superficial in Tear Trough
Anytime Restylane is injected too superficially it can create that appearance. Massage may help but hyaluronidase is probably needed.
Restylane and bubble
The photo you've posted shows what looks to be a small amount of product that needs a little massage/manipulation. This is often the case when treating the lower lid/eye area with any filler, and I wouldn't hesitate to contact the provider for a follow-up.
Restylane under the eyes
Please return to your injector for assessment. It may be possible to massage the bump and smooth out the filler. Alternatively, hyaluronidase can be used to dissolve the filler, but you may need a small amount of filler added later to even out the area.
Bubble after restylane
The bubble you describe is possible with any filler that is injected, but the likelihood of this outcome with a highly trained and experienced physician like a dermatologist or plastic surgeon is remote. I generally would advise waiting 2 weeks before doing anything, but at that point hyaluronidase can be safely and effectively injected to dissolve the restylane or other hyaluronic acid fillers.
Restylane Bubble Can Be Corrected
Although no doubt a source of distress to you, the bubble under your eye is fixable and a common complication when the filler is injected too superficially in the skin. This can happen with Restylane, Juvederm or Perlane. Please keep in mind that using filler to correct tear troughs or under eye hollows is considered off-label and not for the novice injector. Fortunately, hyaluronic acid fillers can be dissolved with an enzyme, hyaluronidase (Vitrase is one brand). It is important that your doctor do a small test first to make sure that you are not allergic to this enzyme. The test consists of injecting a small amount just under the skin of the forearm, then waiting about 5 minutes to make sure that you are not allergic to it. Hyaluronidase works very quickly, often in matter of minutes or hours, adn the bubble or lump will disappear.
Make sure that the next time you have this area treated that the physician is an expert in treating the under eye area- preferably a board certified dermatologist, oculoplastic, facial plastic or plastic surgeon. Filler injecitons may be considered cosmetic, but they are no less a medical treatment as sale of these products is restricted to physicians only.
Restylane bump rare but possible
It appears that the product is too superficial. As long as you went to a board-certified doctor and have a good rapport with them, I would recommend you return to them for evaluation and treatment. Most reputable and experienced injectors will know exactly how to use hyaluronidase to dissolve any misplaced product. Until you see them, you could apply pressure to the nodules with your finger to see if you can get the product to disperse a bit. This is a rare problem for experienced injectors, but it can happen to anyone, especially under the eyes where the skin is so thin.
The bump appears to be Restylane lump. The lump is more obvious because it is also hollow around it. Some of the lump may have to dissolved and the surrounding filled more. See an oculoplastic or facial plastic specialist.
Web reference: http://www.tabanmd.com
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.